Florida, 2006

Hail in Florida, July 28, 2006

July 28, 2006 · NWS JAX · 1 event in 1 county or zone

The State Warning Point relayed reports of nickel size hail and trees down on two lots in an RV Park. There was also a report of a downed tree on a duplex along SE 19th Court which caused damage to one side of the home.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The State Warning Point relayed reports of nickel size hail and trees down on two lots in an RV Park. There was also a report of a downed tree on a duplex along SE 19th Court which caused damage to one side of the home.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:30 PM EST, 3 hours earlier.

Area forecast discussion, Jul 28, 1:30 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI JUL 28 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
STACKED SFC TO MID LEVEL HIGH PRESSURE REMAINS NW OF THE FORECAST
AREA AND THE MEAN SFC TO 500MB FLOW CONTINUES MAINLY OUT OF THE EAST
AT 5-10 KNOTS...SO ATLC COAST SBRZ WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND PUSH INLAND. CU FIELD HAS DEVELOPED NICELY THIS
AFTERNOON AND EXPECT ANOTHER GUD ROUND OF SCTD STRONG TO ISOLD SVR
TSTMS ALONG THE I-75 CORRIDOR AROUND SUNSET. TEMPS IN THE MID/UPPER
90S THIS AFTERNOON CONTINUE TO PUSH HEAT INDICES UP AROUND 100-105
ONCE AGAIN.

SATURDAY...GFS/NAM QUITE DIFFERENT IN THEIR PATTERN WITH THE GFS
VEERING THE MEAN FLOW AROUND TO THE SOUTH WHILE THE NAM KEEPS THE
FLOW EASTERLY AND THIS LEADS TO POPS IN THE 40-60% RANGE WITH THE
GFS AND IN THE 20-40% RANGE FOR THE NAM AND FOR NOW HAVE BLENDED THE
TWO MODELS FOR A SLOW RAMP UP IN AFTERNOON POPS TO 30 TO 50% AND
HAVE KEPT POP MAX AXIS STILL ACRS INLAND AREAS. MAX TEMPS WILL STILL
GET INTO THE LOWER TO MID 90S ACRS NERN FL AND MID/UPPER 90S ACRS
SERN GA AND THIS WILL LEAD TO HEAT INDICES AROUND 105 DEGREES SAT
AFTERNOON AS LOW LEVEL MOISTURE INCREASES.

SUNDAY...GFS/NAM CONTINUE THEIR DIFFERENCES AS FLOW WITH THE GFS
VEERS ALL THE WAY TO THE SW AND DEEPENS THE MOISTURE WHILE THE NAM
REMAINS DRIER WITH LIGHT AND VARIABLE FLOW. WITH SIGNIFICANT MODEL
DIFFS HAVE TWEAKED GRIDS TO MORE OF A BLEND WITH POPS UP INTO THE
40-60% RANGE WITH A SHIFT IN THE MAX POP AXIS EASTWARD INTO THE U.S.
301 AND 17 CORRIDORS AND POSSIBLY ALL THE WAY TO I-95 IF THE GFS
RINGS TRUE. MORE CLOUDS AND HIGHER PCPN CHANCES SHOULD HOLD MAX
TEMPS DOWN INTO THE LOWER 90S BUT NOT AS COOL AS THE GFS UPPER 80S.

.LONG TERM...MONDAY THROUGH FRIDAY...
MEAN SFC TO 500MB FLOW WILL REMAIN W/SWLY AND MOIST NEXT WEEK AND
POPS SHOULD REMAIN IN THE 40-60% RANGE THROUGH THE WEEK. NUMEROUS
SHOWERS AND SCTD STRONG TSTMS ARE EXPECTED EACH DAY IN THE FASTER
FLOW AND WITH MAX TEMPS GENERALLY IN THE LOWER 90S WITH AT LEAST A
COUPLE OF SVR TSTMS EACH AFTERNOON WITH STRONG GUSTY WINDS.

&&

.MARINE...A TRANSITION PERIOD IN STORE FOR THE WATERS AS SURFACE
RIDGE AXIS SHIFTS SOUTHEAST THROUGH THE WEEKEND. THIS WILL ALLOW
CURRENT SOUTH TO SOUTHEAST FLOW TO BECOME SOUTHWEST BUT REMAIN BELOW
15 KNOTS THROUGH THE PERIOD. WEAK TROPICAL WAVE LOOKS TO GET LOST IN
THE LATEST GFS RUN AND REGARDLESS LOOKS TOO FAR SOUTH TO WARRANT ANY
MORE THAN A SLIGHT INCREASE IN SWELL ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  97  74  94 /  30  40  40  50
SSI  77  92  76  91 /  10  30  20  50
JAX  74  94  74  93 /  20  30  20  50
SGJ  76  90  75  90 /  20  30  20  40
GNV  73  93  72  93 /  20  50  30  40
OCF  73  93  72  93 /  30  50  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jul 28, 4:09 AM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 AM EDT FRI JUL 28 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
509 AM EDT FRI JUL 28 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S WILL COMBINE WITH
HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE
100 TO 105 RANGE OVER MUCH OF THE AREA THROUGHOUT THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
MAINLY WEST OF INTERSTATE 95. STORM MOTION WILL BE TO THE WEST
AND SOUTHWEST AT 10 TO 15 MPH. SLOW MOVING STORMS WILL ALLOW
LOCALLY HEAVY RAINFALL TO CAUSE MINOR TEMPORARY FLOODING. A FEW
STORMS MAY BE STRONG ESPECIALLY WEST OF HIGHWAY 4 4 1 WITH SMALL
HAIL...GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY...MAINLY
DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. ON SUNDAY
THROUGH THURSDAY...SOUTHWESTERLY FLOW WILL BRING ABUNDANT
MOISTURE TO THE AREA WHICH WILL INCREASE RAIN CHANCES THROUGHOUT
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Local storm report, Jul 28, 3:40 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     LIGHTNING        OCKLAWAHA               29.04N 81.93W
07/28/2006                   MARION             FL   LAW ENFORCEMENT

            LIGHTNING STRIKE CAUSED A HOUSE FIRE.

0427 PM     TSTM WND DMG     2 SSW OCALA             29.16N 82.14W
07/28/2006                   MARION             FL   LAW ENFORCEMENT

            POWER LINES DOWN ALONG SOUTH PINE AVENUE AT THE OCALA
            CITY LIMITS.

&&

CARROLL
Local storm report, Jul 28, 3:50 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             OCALA                   29.19N 82.13W
07/28/2006  M0.88 INCH       MARION             FL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED AT THE AIRPORT IN OCALA.

&&

PKEEGAN
Special weather statement, Jul 28, 3:53 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 PM EDT FRI JUL 28 2006

GAZ164-282145-
CHARLTON-
453 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 545 PM EDT...

AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES EAST OF WINOKUR...OR 11 MILES
SOUTH OF NAHUNTA...DRIFTING VERY SLOWLY SOUTH OR SOUTHWEST. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND WINOKUR THROUGH
545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 28, 4:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT FRI JUL 28 2006

FLZ040-282130-
MARION-
500 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EDT...

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF OCALA AIRPORT...OR
9 MILES SOUTHWEST OF OCALA...MOVING WEST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND OCALA AIRPORT...ROMEO...
DUNNELLON AND RAINBOW LAKES ESTATES THROUGH 530 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 28, 4:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
511 PM EDT FRI JUL 28 2006

FLZ023-282200-
BAKER-
511 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 600 PM EDT...

AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF TAYLOR...OR 18
MILES SOUTHEAST OF FARGO...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND TAYLOR THROUGH 600 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 28, 4:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT FRI JUL 28 2006

GAZ132-282200-
COFFEE-
512 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME WESTERN
COFFEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM
EDT...

AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF AMBROSE...MOVING
SOUTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS NEAR
AMBROSE AND ALONG HIGHWAY 32 WEST OF BUSHNELL THROUGH 600 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The Jacksonville radar (KJAX), 151 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
July 28, 4:30 PM EST
Where
Marion County, Ocala
Measured
0.88 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
29.183, -82.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517335.